Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Sep 10, 2022, 5:33 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2022, 5:33 AM PDT (12:33 UTC)
- Expired
- Sep 10, 2022, 9:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
118 WHUS76 KSGX 101233 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 533 AM PDT Sat Sep 10 2022 PZZ750-775-102100- /O.CAN.KSGX.GL.W.0003.000000T0000Z-220911T0400Z/ /O.NEW.KSGX.SC.Y.0021.220910T1233Z-220911T0400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 533 AM PDT Sat Sep 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Southeast winds 15 to 25 kt with gusts to 30 kt. Seas 8 to 13 ft. Winds over the Inner Waters will be lighter, from 10 to 20 knots. Winds at the coast will be 5 to 15 kt. Winds and seas will gradually decrease this afternoon and evening. There is a slight chance of thunderstorms. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 60 nm including San Clemente Island. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Moede
2 follow-up statements
165 WHUS76 KSGX 102017 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 117 PM PDT Sat Sep 10 2022 PZZ750-775-110400- /O.CON.KSGX.SC.Y.0021.000000T0000Z-220911T0400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 117 PM PDT Sat Sep 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southeast winds with gusts 20-25 kt aand seas 8 to 10 ft this afternoon will continue to weaken through this evening. There is a slight chance of thunderstorms through tonight. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 60 nm including San Clemente Island. * WHEN...Through tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
306 WHUS76 KSGX 110350 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 850 PM PDT Sat Sep 10 2022 PZZ750-775-110500- /O.EXP.KSGX.SC.Y.0021.000000T0000Z-220911T0400Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 850 PM PDT Sat Sep 10 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds and seas have fallen below thresholds and will continue to subside. $$ 12
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 2:41 AM PDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 10, 2:41 AM PDT, 2 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Diego CA
241 AM PDT Sat Sep 10 2022
.SYNOPSIS...
Anomalous moisture levels will remain over Southern California from
the remnants of Kay through the weekend, maintaining chances of
showers and thunderstorms, and significant cloudiness at times. Any
thunderstorms will have the potential for torrential downpours and
local flash flooding. Humidity will slowly decrease after Monday as
drier westerly winds develop aloft. The extra cloud cover and
moisture will keep daytime temperatures inland below average through
early next week.
&&
*Updated to downgrade the Gale Warning to a Small Craft Advisory*
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Kay became Post Tropical yesterday evening. The loosely organized
center was roughly 230 miles SW of San Diego early this morning.
Bands of showers continue to develop and rotate about the storm
center, but were mainly offshore as of 2 AM PDT. Recent rain gage
reports have been mostly under one-tenth of an inch over the past
couple of hours. The strong SE winds aloft (around 40 KTS) indicated
on the 00Z Miramar sounding should decrease to around 30 KTS today,
and turn more southerly. The winds will weaken further on Sunday.
Moisture aloft should slowly begin to decrease as well, but stay
rather high in the lower levels. Cloud cover was abundant over the
region, and will be with us much of today as well.
Winds and heat are no longer a concern, but locally heavy rainfall
and potential flash flooding is. Clouds and winds aloft will likely
keep thunderstorm activity muted to some degree today, but once
these decrease, heating of this airmass could result in scattered,
strong thunderstorms, capable of torrential rainfall and flash
flooding.
Our Miramar sounding yesterday afternoon had a PW value of 2.34 in.
This is about as wet as it gets here, so it doesn't take much to
wring out this moisture if we get any lift. The mountains continue
to provide barrier lift due to the SE winds impinging on them, but
there may be convergent areas that develop in the wind field, and
this could also set up scattered rain bands today, just about
anywhere. This should transition on Sunday and Monday, to be more
thermodynamically driven, provided we get some sun. Any strong
thunderstorms will still have the potential for flash flooding.
Rainfall amounts will be highly variable, with the greatest threat
of heavy rain near the mountains. The threat is smaller, but also
extends into the valleys through Monday.
After Monday, what ever is left of Kay will be picked up and moved
eastward as a trough slowly develops over the West Coast. The trough
will dry out the atmosphere and bring more seasonal weather as we
move through next week.
&&
.AVIATION...
100935Z...SCT-BKN015-025 BKN100 with scattered SHRA and isolated
TSRA through tonight. CIGS ocnl below 1000 ft MSL with vis 1-3 miles
in +SHRA and fog. Mtns obscd in clouds and pcpn at times.
&&
.MARINE...
A Small Craft Advisory in effect today for east-southeast winds of
15-30 kts, strongest over the Outer Waters with seas 8-13 ft. Winds
will be lighter over the Inner Waters, from 10-20 kts. Winds at the
coast will be 5-15 kt. Winds and seas gradually subsiding this
afternoon and evening.
Periods of rain and a chance for thunderstorms through Sunday.
&&
.BEACHES...
A Beach Hazards Statement is in effect through Sunday for above
average surf, strong rips and possible minor coastal flooding during
the evening high tides. South-southeast swells from the remnants of
Kay will generate surf of 3 to 6 feet and strong rip and longshore
currents today and Sunday. Sets to 7 feet are possible in Orange
County. Periods of rain with a chance for thunderstorms.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Sunday afternoon for Orange
County Coastal Areas-San Diego County Coastal Areas.
Flood Watch through Saturday evening for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Deserts-
San Diego County Mountains-San Diego County Valleys-San
Gorgonio Pass Near Banning.
PZ...Small Craft Advisory until 9 PM PDT this evening for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm-Waters from San Mateo Point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC...10
AVIATION/MARINE/BEACHES...MoedeThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:23 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 3 hr |
| Sep 9, 5:45 PM PDT | Special Weather Statement | SGX | 45 min | |
| Sep 9, 6:54 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Sep 9, 7:16 PM PDT | Areal Flood Warning | SGX | San Diego | 3 hr |
| Sep 9, 7:28 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 9, 7:39 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 9, 9:18 PM PDT | Areal Flood Advisory | SGX | Riverside | 76 min |
| Sep 10, 9:15 AM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.